Discussions that mention nifedipine

High & Low Blood Pressure board


I think all the calcium channel blockers can cause hand and/or leg swelling but maybe some arre better than others for certain people?? My only experience was was Norvasc and the ankle swelling was pronounced (and ugly.) I think all edema carries a certain risk of complications.
From the University of Utah:

[QUOTE]Excessive fluid in the extracellular space can markedly impair normal organ function. Edema of the skin, particularly in the lower extremities can be painful, interferes with normal blood circulation, impairs wound healing, increases the likelihood of infection, and is unattractive.
shonks,
All I can say is to ask your doctor if he has any samples of verapamil, diltiazem, or nifedipine and try each of them for a week or two and see what happens to your legs. Give the Norvasc a week to get out of your system before starting another so you're not comparing apples and oranges.

My GUESS is that you won't be able to take any of them...but it's only a guess.